Volume 5, Issue 1
A Stable Finite Difference Method for the Elastic Wave Equation on Complex Geometries with Free Surfaces

Daniel Appelö & N. Anders Petersson

DOI:

Commun. Comput. Phys., 5 (2009), pp. 84-107.

Published online: 2009-05

Preview Full PDF 268 716
Export citation
  • Abstract

A stable and explicit second order accurate finite difference method for the elastic wave equation in curvilinear coordinates is presented. The discretization of the spatial operators in the method is shown to be self-adjoint for free-surface, Dirichlet and periodic boundary conditions. The fully discrete version of the method conserves a discrete energy to machine precision. 

  • Keywords

  • AMS Subject Headings

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • References
  • Hide All
    View All

@Article{CiCP-5-84, author = {Daniel Appelö and N. Anders Petersson}, title = {A Stable Finite Difference Method for the Elastic Wave Equation on Complex Geometries with Free Surfaces}, journal = {Communications in Computational Physics}, year = {2009}, volume = {5}, number = {1}, pages = {84--107}, abstract = {

A stable and explicit second order accurate finite difference method for the elastic wave equation in curvilinear coordinates is presented. The discretization of the spatial operators in the method is shown to be self-adjoint for free-surface, Dirichlet and periodic boundary conditions. The fully discrete version of the method conserves a discrete energy to machine precision. 

}, issn = {1991-7120}, doi = {https://doi.org/}, url = {http://global-sci.org/intro/article_detail/cicp/7725.html} }
Copy to clipboard
The citation has been copied to your clipboard